MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; CURETTE

STERIS CORPORATION V. MUELLER; CURETTE
Model Number AU5600
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via user facility medwatch report number (b)(4) that during an operative procedure, the curette broke during use.No report of injury.
 
Additional Manufacturer Narrative
The complaint information was sent to the supplier for evaluation.An investigation is currently in process.A follow-up mdr will be submitted once additional information becomes available.
 
Additional Manufacturer Narrative
The device subject of the reported event was discarded and not available for evaluation.Without the device, a root cause of the reported event could not be determined.The operator manual for the curette states, "prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage.Avoid mechanical shock or overstressing the devices.Close distal ends prior to insertion or removal through cannulas.Always use caution when inserting or removing devices through the cannula.Lateral pressure on the device during removal can damage the working tip, and/or shaft of the device.Be sure the tips are closed and the device is pulled straight out until completely clear of the cannula to avoid catching the valve assemblies in cannulas or dislodging the cannula." no additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
CURETTE
Manufacturer (Section D)
STERIS CORPORATION
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19381354
Report Number1423507-2024-01017
Device Sequence Number14384590
Product Code JYG
UDI-Device Identifier10885403008412
UDI-Public(01)10885403008412(10)C21XSF
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU5600
Device Catalogue NumberAU5600
Device Lot Number(10)C21XSF
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date05/28/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown